Log in
Asthma UK community forum
12,411 members18,231 posts

Montelukast info please

Hello I’ve been out in Montelukast 10mg, after 3 nights of taking it I now have a very soar throat worried it might be an infection but not sure if it’s because of the new medication has anybody else had this side effect. The info on the drug says not to take ibuprofen or aspirin if your taking it but my throats so soar so I’ve taken some ibuprofen. Any advice would be great thank you.

15 Replies
oldestnewest

I’ve never had a sore throat linked to Montelukast, Kellyanne, and been taking for three years now. Maybe a coincidence? I can’t take ibuprofen anyway....an asthma trigger....so have never taken at the same time.

I did have a ‘settle down’ time when I started taking Montelukast, which lasted about six weeks, but that involved disrupted sleep and strange dreams. Nothing more now, and works well on my asthma.

Reply

I was prescribed montelukast following 1 hospital and 1 out of hours GP for rasping and gurgling in my chest thanks to hay fever and a virus. I have 28 days supply and have to return to GP before, with details of any side effects. Have had dry rather than sore throat and am still dealing with a productive cough 4 weeks on. Not sure it’s doing anything to ease the problem as I am doubling up on inhaler use too! Probably not a virus but an infection, but what do I know?!

Reply

Oh dear, that’s what I keep wondering apparently I’m not a typical asthma patient as the inhalers don’t help ease the symptoms of the chronic cough and mucus build up. I’m waiting to be referred to respiratory, and for chest X-ray but until then I was told to try montelukast. Now feeling worse than ever as have a heavy cold and soar throat outbreak, haven’t slept for two nights. It could be just bad timing and a coincidence but I’m sceptical. I ditched the inhaylers as they were not working and use antihistamine tablets which help with the cough and mucus, so now they are thinking it could be mast cell related and an allergy induced cough. Keep positive it’s only a phase. That’s what I tell myself anyway.

Reply

I never had a sore throat but very sore bladder and it made me very unwell , I have been off it for a week and starting to feel a little better if you go online and look it up it may be a rare side effect or look at leaflet in tablet box it didn’t have my side effects but when I went online it was in the rare side effects . Hope it helps xx

Reply

Ps I see that your taking inhalers are you using a spacer if not taking them straight into the mouth , I had to get a spacer as my throat was raw x🤗😇

Reply

Thank you for your reply. I will try using the spacer see if that helps. re side affects it says it can cause upper airway respiratory infections?! So I’m not sure if that’s what i am experiencing. I’m having to take ibuprofen every few hours as my throat is so uncomfortable uncomfortable. I’ll give it a day or two more but if it doesn’t get better I will get an appointment with my doctor.

Reply

I would just like to add that after years of resisting the recommendation to use an inhaler spacer , i finally succumbed to getting a spacer (aerochamber plus flo-vu). The improvement in my asthma has amazed me considering i am on the same (fostair) dosage. I would certainly urge anyone who has resisted the thought of having to use a spacer, to get one and try it. It may just help big time. It is certainly not just for the very young or elderly to use.

Reply

Well for me I couldn’t co-ordinate the inhaler with my breath and my throat got so raw .I have used it for years and I’m so glad of it because I read that if you suffer from sore throats whilst not using spacer you can get throat cancer .I would urge anyone to use one they are great and my breathing improved no end ,I think most of my steroid was going to back of my throat .xx🤗😇🦋

1 like
Reply

Thank you so much, this is really great advice. I will use my spacer.

Reply

Hi yah your very welcome Kellyane xx🤗🦋😇

Reply

Hi yah found this Metformin Side Effects - Diabetes.co.uk

diabetes.co.uk › metformin-s...

If you find your breathing is being affected, along with drowsiness, dizziness and confusion you should stop taking Metformin at once and seek urgent medical attention. These are the symptoms of lactic acidosis, a rare but very serious condition that can be caused by Metformin xx

Reply

Sorry this went on wrong thread oopsxx

Reply

I get a sore throat but I think it has more to do with my Symbicort than the Montelukast. I take Ibuprophen and have never had any difficulty. I don't take it every day, but when I have a bad headache, I sometimes do.

Reply

If you have sore throat you can dissolve aspirine and gurgle on it without swallowing it .or water with salt also to gurgle .if you are asthmatic you should not take ipoburofen or antiflamatory anyway .try paracetamol instead .

If it s a virus will eventually clear .if it s an infection you might need to see GP for a course of antibiotics.

But the sore throat could be a side effect of the montelokast

Reply

I have recently had problems with my asthma my inhaler 's were not enough on there own to keep my airways open and have put on Montelukast which have helped with my breathing and my chest is less tight but had no problems so you proberbly have an an infection I would think.

Reply

You may also like...